Kansas, 2007Damaging Winds in Kansas, June 7, 2007
June 7, 2007 · NWS SGF · 2 events in 1 county or zone
A severe thunderstorm impacted areas near Pittsburg.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm impacted areas near Pittsburg.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 7, 8:22 PM CST, 58 minutes earlier.
Area forecast discussion, Jun 7, 8:22 PM CST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
922 PM CDT THU JUN 07 2007
.DISCUSSION...
ACTIVE NIGHT OF WEATHER ON TAP.
WHILE THE DRY LINE STALLED OUT TO OUR WEST LATE THIS AFTERNOON...A
COLD FRONT HAS SURGED TO THE SOUTHEAST ACROSS CENTRAL KANSAS DURING
THE PAST FEW HOURS...ASSOCIATED WITH A MID LEVEL LEVEL DISTURBANCE
ROUNDING THE BASE OF THE UPPER LOW OVER THE NORTHERN PLAINS. THIS
COLD FRONT WILL OVERTAKE THE AFOREMENTIONED DRY LINE DURING THE NEXT
FEW HOURS AND PROVIDE THE LIFT NEEDED TO BREAK THE CAP NOTED ON THE
00Z KSGF SOUNDING.
THE CAP HAS WEAKENED SUFFICIENTLY TO OUR WEST (AND AHEAD OF THE
DRYLINE) TO ALLOW FOR A FEW TSRA TO DEVELOP FROM CENTRAL KS TO SE
KS. SCT SUPERCELLS WILL CONTINUE TO DEVELOP AHEAD OF THE DRYLINE
THROUGH MIDNIGHT AND AFFECT EXTREME SE KS AND FAR WESTERN MO.
ADDITIONAL THUNDERSTORM ARE ANTICIPATED AS THE COLD FRONT SURGES
INTO THIS WARM AND UNSTABLE AIRMASS. A COMBINATION OF ISOLATED
SUPERCELLS AND LINE SEGMENTS ARE FIRST EXPECTED...WITH AN EVENTUAL
MORPH INTO A SQUALL LINE. ALL MODES OF SEVERE WEATHER REMAIN
POSSIBLE.
TIMING WISE...AREAS ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR CAN
EXPECT STORMS PRIOR TO 3AM...WITH AREAS EAST OF THE HIGHWAY 65
CORRIDOR EXPERIENCE STORMS AFTER 3AM.
GAGAN
&&
.PREV DISCUSSION...
/320 PM CDT THU JUN 07 2007/
THE FULL SUITE OF SEVERE WEATHER CAN BE EXPECTED ACROSS EXTREME
SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS EVENING AND
OVERNIGHT. WILL BE MONITORING SATELLITE TRENDS CLOSELY THIS
AFTERNOON FOR THE POSSIBILITY OF CAP EROSION. THE LATEST SREF
GUIDANCE SUGGESTS THAT THERE IS ABOUT A 30% CHANCE OF THE CAP
BREAKING PRIOR TO 00Z...WITH THE BEST CHANCES OCCURRING WEST OF
HIGHWAY 65.
OTHERWISE MORE NUMEROUS STORMS WILL DEVELOP ALONG THE DRYLINE OVER
THE FLINT HILLS LATE THIS AFTERNOON AND THIS EVENING...EVENTUALLY
SPREADING INTO THE OZARKS THROUGH THE LATE EVENING AND OVERNIGHT
HOURS. HIGH END INSTABILITY AND SHEAR PARAMETERS SUGGEST THE
LIKELIHOOD OF ORGANIZED CONVECTION CAPABLE OF PRODUCING ALL MODES OF
SEVERE PHENOMENA.
CRAMER
.SHORT TERM...TONIGHT THROUGH SATURDAY
INTENSE CYCLONE CURRENTLY MOVING THROUGH THE NORTHERN PLAINS SHOULD
PROVIDE A TRANSITION FROM A SPRING TO A MORE SUMMER TYPE PATTERN.
FRONT/DRYLINE WILL MAKE ITS WAY INTO THE CWA DURING THE OVERNIGHT
HOURS. SEVERE POTENTIAL IS DEFINITELY THERE. CURRENTLY UNDER A
CAPPED ENVIRONMENT BUT INSTABILITY AND SHEAR PRESENT FOR SUPERCELL
FORMATION. A COMBINATION OF THE APPROACHING SURFACE FRONT AND AN
UPPER LEVEL SPEED MAX WILL ALLOW CAP TO WEAKEN SOMETIME THIS EVENING.
FRONT MAKES ITS WAY THROUGH THE AREA BY 12Z FRIDAY AND BECOMES
EAST-WEST ORIENTED ACROSS ARKANSAS. UPPER LEVEL HIGH PRESSURE THEN
BEGINS BUILDING OVER THE SOUTHERN STATES ON FRIDAY. SURFACE FRONT
REMAINS CLOSE ENOUGH TO THE AREA TO WARRANT AT LEAST SLIGHT CHANCE
POPS ALONG ARKANSAS BORDER THROUGH SATURDAY.
.LONG TERM...SUNDAY THROUGH THURSDAY
MEAN TROUGH BEGINS TO SET UP ACROSS WESTERN U.S. ON SUNDAY ALLOWING
RIDGING TO TAKE PLACE OVER THE OZARKS. AS THE SURFACE HIGH MOVES ON
TO THE EAST...CONVECTION WILL BECOME MORE WIDELY SCATTERED IN NATURE
AND WILL MORE LIKELY DEPEND ON THE MOVEMENT OF DISCRETE UPPER LEVEL
WAVES ACROSS THE TOP OF THE FLAT RIDGE. TEMPERATURES WILL BE AT TO
JUST SLIGHTLY ABOVE SEASONAL NORMALS. GUIDANCE TEMPS SEEMED
REASONABLE AND DID NOT MAKE TOO MANY ADJUSTMENTS.
GAEDE
&&
.AVIATION...
FOR THE 00Z KSGF/KJLN TAFS: A COLD FRONT WILL APPROACH THE REGION
FROM THE NORTHWEST LATER THIS EVENING INTO THE OVERNIGHT HOURS...AS
A VERY MOIST AND UNSTABLE AIRMASS IS IN PLACE AHEAD OF THE FRONT.
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
EASTERN KANSAS THIS EVENING...EVENTUALLY SHIFTING INTO SOUTHWEST
MISSOURI LATER THIS EVENING INTO THE OVERNIGHT HOURS. LARGE
HAIL...DAMAGING WINDS...AND TORNADOES ARE ALL POSSIBLE.
IN THE MEAN TIME...GUSTY SOUTHWEST WINDS WILL CONTINUE TO GUST UP TO
35 MPH AT TIMES. STRONG WINDS ARE EXPECTED THROUGH THE EVENING
HOURS...UNTIL THE FRONT APPROACHES THE TAF SITES DURING THE
OVERNIGHT HOURS. UPON THE PASSAGE OF THE FRONT...EXPECTED WINDS TO
SHIFT TO THE NORTHWEST.
WISE
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY FOR THE MISSOURI OZARKS UNTIL 7 PM.
KS...WIND ADVISORY FOR EXTREME SOUTHEAST KANSAS UNTIL 7 PM.
WFO SGF
Hazardous weather outlook, Jun 7, 6:56 PM CST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
756 PM CDT THU JUN 7 2007
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
756 PM CDT THU JUN 7 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 70 MPH...LARGE HAIL UP TO THE SIZE OF GOLF BALLS...AND
ISOLATED TORNADOES. HEAVY RAINFALL MAY ALSO LEAD TO LOCALIZED
AREAS OF FLASH FLOODING.
AREAS AFFECTED AND TIMING:
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO IMPACT EXTREME
SOUTHWESTERN MISSOURI AND SOUTHEASTERN KANSAS LATER THIS
EVENING...THEN SPREAD EAST THROUGH THE REST OF THE OUTLOOK AREA
OVERNIGHT.
DISCUSSION:
AN EXTREMELY UNSTABLE AND MOIST AIRMASS HAS DEVELOPED ACROSS THE
REGION THIS AFTERNOON AND EVENING. A DRY LINE WILL SURGE INTO THE
FLINT HILLS REGION OF KANSAS AND TRIGGER SEVERE THUNDERSTORMS.
THESE STORMS WILL MOVE EAST INTO EXTREME SOUTHEAST KANSAS AND THE
MISSOURI OZARKS DURING THE LATE EVENING AND OVERNIGHT HOURS. DUE
TO THE VERY MOIST AIRMASS IN PLACE SOME LOCATIONS WILL EXPERIENCE
FLASH FLOODING OF SMALL CREEKS AND STREAMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORMS WILL LIKELY BE ONGOING ACROSS SOUTH CENTRAL MISSOURI
EARLY FRIDAY MORNING. SOME STORMS MAY STILL BE SEVERE WITH
DAMAGING WINDS POSSIBLE. THE FRONT WILL SHIFT SOUTH OF THE AREA
DURING THE DAY FRIDAY...BUT IS EXPECTED TO RETURN NORTH LATER IN
THE WEEKEND BRINGING BACK THE CHANCES OF THUNDERSTORMS SUNDAY AND
MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 9 PM THIS EVENING
WEST OF A LINE FROM CASSVILLE TO WARSAW LINE INITIALLY...AND THEN
ACROSS THE REMAINDER OF THE OZARKS LATER TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
WISE/CRAMER
In the hours before
Special weather statement, Jun 7, 7:41 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
841 PM CDT THU JUN 7 2007
KSZ073-097-101-MOZ055>057-066>069-077>080-088>090-093-094-101-
080245-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-VERNON-ST. CLAIR-
HICKORY-CAMDEN-BARTON-CEDAR-POLK-DALLAS-JASPER-DADE-GREENE-NEWTON-
LAWRENCE-MCDONALD-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...LAMAR...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...BUFFALO...JOPLIN...CARTHAGE...GREENFIELD...
SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...ANDERSON...
PINEVILLE
841 PM CDT THU JUN 7 2007
THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 362 IN
EFFECT UNTIL 4 AM CDT FRIDAY FOR THE FOLLOWING AREAS
IN KANSAS THIS WATCH INCLUDES 3 COUNTIES
IN SOUTHEAST KANSAS
BOURBON CHEROKEE CRAWFORD
IN MISSOURI THIS WATCH INCLUDES 17 COUNTIES
IN CENTRAL MISSOURI
CAMDEN HICKORY MILLER
IN SOUTHWEST MISSOURI
BARTON BENTON CEDAR
DADE DALLAS GREENE
JASPER LAWRENCE MCDONALD
MORGAN NEWTON POLK
ST. CLAIR VERNON
THIS INCLUDES THE CITIES OF...ANDERSON...APPLETON CITY...AURORA...
BAXTER SPRINGS...BOLIVAR...BUFFALO...CAMDENTON...CARTHAGE...
COLE CAMP...COLUMBUS...EL DORADO SPRINGS...ELDON...FORT SCOTT...
GREENFIELD...HERMITAGE...JOPLIN...LAKE OZARK...LAMAR...MOUNT VERNON...
NEOSHO...NEVADA...OSAGE BEACH...OSCEOLA...PINEVILLE...PITTSBURG...
REPUBLIC...SPRINGFIELD...STOCKTON...VERSAILLES AND WARSAW.
WISE
Special weather statement, Jun 7, 8:38 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
938 PM CDT THU JUN 7 2007
KSZ097-101-080315-
CRAWFORD KS-CHEROKEE KS-
938 PM CDT THU JUN 7 2007
...SIGNIFICANT WEATHER ALERT FOR CHEROKEE AND CRAWFORD COUNTIES UNTIL
1015 PM CDT...
AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF PARSONS...MOVING NORTHEAST AT 35
MPH.
THIS STORM WILL BE NEAR...
MCCUNE BY 945 PM CDT.
9 MILES NORTHWEST OF CHEROKEE BY 1000 PM CDT.
GIRARD BY 1005 PM CDT.
7 MILES NORTHWEST OF PITTSBURG BY 1010 PM CDT.
ARMA...FRONTENAC...ENGLEVALE AND 7 MILES SOUTHWEST OF MULBERRY BY
1015 PM CDT.
THE TOWNS OF GREENBUSH...BEULAH...RINGO...LONE OAK...POLK...
FRANKLIN...CROWBAR AND YALE ARE IN THE PATH OF THIS STORM.
PEOPLE IN CHEROKEE AND CRAWFORD COUNTIES...INCLUDING THE CITIES OF
MCCUNE...GIRARD AND ARMA...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
WISE
Special weather statement, Jun 7, 9:16 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1016 PM CDT THU JUN 7 2007
MOZ066-077-080345-
BARTON MO-VERNON MO-
1016 PM CDT THU JUN 7 2007
...SIGNIFICANT WEATHER ALERT FOR BARTON AND VERNON COUNTIES UNTIL
1045 PM CDT...
AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MULBERRY...OR 5 MILES EAST OF ARMA...
MOVING EAST AT 45 MPH.
THIS STORM WILL BE NEAR...
SHELDON BY 1035 PM CDT.
THE TOWNS OF IRWIN...MILFORD AND MONTEVALLO ARE IN THE PATH OF THIS
STORM.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
WISE
Thunderstorm Wind, Crawford
- When
- June 7, 9:20 PM CST
- Where
- Crawford County, 0.69 mi S of Pittsburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.410, -94.700
Severe thunderstorm wind gusts downed a few trees near the city of Pittsburg.
Thunderstorm Wind, Crawford
- When
- June 7, 9:43 PM CST
- Where
- Crawford County, 1.38 mi S of Pittsburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.400, -94.700
Severe thunderstorm wind gusts downed several large limbs south of Pittsburg.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Wisconsin, June 7, 20075 injured · $61 million · EF3 · 27 events
- Marine Strong Wind in Lake Michigan, June 7, 20071 death · 1 event
- Rip Current in Florida, June 7, 20071 death · 1 event
- Rip Current in Alabama, June 7, 20071 death · 1 event
- Hail and Damaging Winds in Wisconsin, June 7, 2007$987,000 · 3.5 in hail · 24 events
- Tornadoes and Hail in Minnesota, June 7, 2007EF2 · 14 events
- Damaging Winds in Michigan, June 7 to 8, 2007$242,000 · 56 kt wind · 13 events
- Flash Flood and Hail in Illinois, June 7 to 8, 2007$75,000 · 60 kt wind · 14 events
- Tornadoes and Damaging Winds in Iowa, June 7, 2007$108,000 · EF0 · 6 events
- Strong Wind in Michigan, June 7, 2007$75,000 · 5 events
- Damaging Winds and Heavy Rain in Wisconsin, June 7, 2007$55,000 · 65 kt wind · 9 events
- Flash Flooding and Hail in Missouri, June 7 to 8, 2007$35,000 · 60 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42052, 42054.